MAUDE Adverse Event Report: ORTHOFIX SRL SINGLE USE 8MM SCRAPER PROBE - 80MM - STERILE

ORTHOFIX SRL SINGLE USE 8MM SCRAPER PROBE - 80MM - STERILE
Catalog Number OHS2080SU
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of historical records: orthofix checked the internal records related to the controls made on the device code ohs2080su lot b2595592 (lot g220614 marked on component) before the market release.No anomalies have been found.The original lot, manufactured in 2023, was comprised of 100 devices.All of them have already been distributed to the market.According to orthofix historical records, no other notifications have been received from this specific device lot.Technical evaluation: the portion of the device involved in this event has not been received by orthofix srl.Orthofix srl is strictly in contact with the local distributor to get the return of the device concerned for analysis.The technical evaluation will be performed as soon as the device becomes available.As soon as the results of the investigation are available, orthofix srl will provide a follow up report.
 
Event or Problem Description
The information provided by the local distributor indicates: - hospital name: (b)(6).- surgeon's name: mr.(b)(6).- date of initial surgery: (b)(6) 2024.- body part to which device was applied: femur.- surgery description: not available - patient's information: not available - problem observed during: clinical use on patient/intraoperative - type of problem: device functional problem - event description: whilst using the device in surgery the end of the probe snapped off into patient's femur.Unable to retrieve from patient.The consultant completed an incident report (safeguard 296913) and informed the patient.The remaining product with the same lot number were removed from the shelf (1xbox).Further information received: -no further operation will be required and no imaging is available for this report.-patient is doing alright - aware about broken oscar bit retained in her femoral canal.(b)(4).
 
Event or Problem Description
The information provided by the local distributor indicates: hospital name: county durham and darlington nhs foundation trust surgeon's name: mr.(b)(6).Date of initial surgery: (b)(6) 2024.Body part to which device was applied: femur.Surgery description: not available.Patient's information: not available.Problem observed during: clinical use on patient/intraoperative.Type of problem: device functional problem.Event description: whilst using the device in surgery the end of the probe snapped off into patient's femur.Unable to retrieve from patient.The consultant completed an incident report (safeguard 296913) and informed the patient.The remaining product with the same lot number were removed from the shelf (1xbox).Further information received: no further operation will be required and no imaging is available for this report.Patient is doing alright - aware about broken oscar bit retained in her femoral canal.Manufacturer ref: (b)(4).Distributor ref: (b)(4).User report ref: (b)(4).
 
Additional Manufacturer Narrative
Analysis of historical records: orthofix checked the internal records related to the controls made on the device code ohs2080su lot b2595592 (lot g220614 marked on component) before the market release.No anomalies have been found.The original lot, manufactured in 2023, was comprised of 100 devices.All of them have already been distributed to the market.According to orthofix historical records, no other notifications have been received from this specific device lot.Technical evaluation: the returned portion of the broken device received, was examined by orthofix quality operations department.The returned device was subjected to visual and dimensional check as per orthofix specification and then sent to an external laboratory for the raw material check and failure analysis.The visual check evidenced that the single use 8mm scraper probe is broken in correspondence of the connection radius to the smallest diameter of the stem.The dimensional check, performed where possible, did not evidence any anomalies.It was not possible to perform the functional check as the device is broken.The visual examination, the fractographic analysis by sem and optical microscope show a characteristic morphology of a fatigue fracture.No defects have been found on the surface of the component.The analysis of the raw material, performed by an external laboratory, confirmed that the item is in conformity with orthofix specifications.The analyses, conducted at increasing levels of detail, indicate a fatigue fracture occurred at the end of the probe radius.The morphology of the fracture surface suggests the initiation and propagation of a fatigue crack due to cyclic loading involving combined tension-compression and non-unidirectional bending.Final comments: the results of the technical evaluation confirmed that the returned device was originally conforming to orthofix specifications.The probe broke due to bending fatigue failure.Orthofix would like to inform that the probe involved is made of implant grade titanium alloy.The analysis of the historical data evidenced that no other similar notifications have been received on devices belonging to the same lot.Orthofix continues monitoring the devices on the market.

Brand Name
SINGLE USE 8MM SCRAPER PROBE - 80MM - STERILE
Common Device Name
SINGLE USE 8MM SCRAPER PROBE - 80MM - STERILE
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT   37012
Manufacturer Contact
gianluca ricadona
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
MDR Report Key19400353
Report Number9680825-2024-00032
Device Sequence Number12853192
Product Code JDX
UDI-Device Identifier18056099649780
UDI-Public(01)18056099649780(11)230113(17)271118(10)B2595592
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093805
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberOHS2080SU
Device Lot NumberB2595592
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date05/27/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown